Alert archive / Georgia / Fire Weather Watches in 2021
Fire Weather Watch 2, NWS Charleston, SC
NWS Charleston, SC issued this fire weather watch at May 6, 2021, 3:00 PM EDT for 5 counties in South Carolina; 8 counties in Georgia. It took effect at May 7, 2021, 1:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 6, 2021, 3:00 PM EDT (19:00 UTC)
- In effect from
- May 7, 2021, 1:00 PM EDT
- Expired
- May 7, 2021, 3:05 AM EDT
- In force
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
903 WWUS82 KCHS 061900 RFWCHS URGENT - FIRE WEATHER MESSAGE National Weather Service Charleston SC 300 PM EDT Thu May 6 2021 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-070700- /O.NEW.KCHS.FW.A.0002.210507T1700Z-210508T0000Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 300 PM EDT Thu May 6 2021 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA... The National Weather Service in Charleston has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Friday afternoon through Friday evening. * TIMING...Friday afternoon through Friday evening. * WINDS...Northwest 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 25 percent away from the immediate coast. * TEMPERATURES...In the mid to upper 70s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Fire officials should advise their crews in the field. The public should postpone outdoor burning during this period since fires could quickly get out of control. && $$
2 follow-up statements
080 WWUS82 KCHS 070124 RFWCHS URGENT - FIRE WEATHER MESSAGE National Weather Service Charleston SC 924 PM EDT Thu May 6 2021 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-071130- /O.CON.KCHS.FW.A.0002.210507T1700Z-210508T0000Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 924 PM EDT Thu May 6 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA... * TIMING...Friday afternoon through Friday evening. * WINDS...Northwest 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 25 percent. * TEMPERATURES...In the mid 70s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Fire officials should advise their crews in the field. The public should postpone outdoor burning during this period since fires could quickly get out of control. && $$
381 WWUS82 KCHS 070705 RFWCHS URGENT - FIRE WEATHER MESSAGE National Weather Service Charleston SC 305 AM EDT Fri May 7 2021 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-071515- /O.UPG.KCHS.FW.A.0002.210507T1700Z-210508T0000Z/ /O.NEW.KCHS.FW.W.0002.210507T1700Z-210507T2300Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 305 AM EDT Fri May 7 2021 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA... The National Weather Service in Charleston has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM this afternoon to 7 PM EDT this evening. The Fire Weather Watch is no longer in effect. * TIMING...This afternoon and early evening. * WINDS...West and northwest 20 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 23 to 25 percent away from the immediate coast. * TEMPERATURES...In the mid and upper 70s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Fire officials should advise their crews in the field. The public should postpone outdoor burning during this period. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this fire weather watch went out at May 6, 1:31 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 6, 1:31 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Charleston SC 131 PM EDT Thu May 6 2021 .SYNOPSIS... A cold front will advance through the region today. Weak low pressure will develop near the Southeast coast tonight and will move away through Friday. Drier high pressure will then prevail through this weekend. Another cold front is expected to push into the region early next week. The front could stall just south of the area, allowing low pressure to track over the Southeast around the middle of next week. && .NEAR TERM /THROUGH TONIGHT/... A cold front is located to our south and southeast. It'll continue to move away from our area through the day. Regional radar still has convection well to our south in FL. The trends continue to be less potential for showers across our coastal GA counties. Though, a few CAMs continue to hold onto a minuscule chance of precipitation. Given what we're not seeing on radar, we continued the trend of lower POPs. The sea breeze is starting it's inward movement as seen by surface observations and satellite imagery. Some of the CAMs still point to a few sprinkles. But again, odds are most locations will be dry with just some clouds. Temperatures are still forecasted to range from the lower 70s across coastal sections of Charleston County, to as warm as 80-85 degrees across the vast majority of the remaining region. Tonight: A broad mid and upper level trough will cross the area will cause the Atlantic low to deepen a bit as it shifts further offshore. There might be just enough moisture within the cyclonic flow around this feature to produce a few showers across parts of Charleston and Berkeley County. But rain probabilities are held at less than 15%, so do not require any mention in the forecast. There is good cool advection in wake of the departing area of low pressure, as 850 mb temperatures drop from 11-12C at 00Z Friday down to 7-8C by 12Z Friday. Within a dry air mass, temperatures look to get down into the lower and middle 50s inland from US-17, with upper 50s or lower 60s closer to the immediate coast and in the Charleston metro region. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... This period will feature rain-free conditions. Friday: Between low pressure northeast of our area and dry high pressure building from the west/northwest, west to northwest winds could gust to around 30 mph from late morning into early evening. Expect highs in the middle to upper 80s, warmest near the coast due to downslope/offshore flow. Friday night: High pressure will expand east over the region, and clear skies, light winds and dry air will promote excellent radiational cooling. This will be the coolest night of this forecast cycle, with lows ranging from the middle/upper 40s inland to the middle/upper 50s close to the coast, and lower 50s across a wide swath of territory in between. Saturday: The surface high will shift offshore, and a ridge of high pressure will build through 850 mb over the Southeast. This will support a slightly warmer temperatures, with highs in the upper 70s/lower 80s at most locations, except lower/middle 70s on the beaches due to the sea breeze. Lake winds: West-northwest winds could gust around 25 knots on Lake Moultrie Friday. A Lake Wind Advisory could be required. && .LONG TERM /SUNDAY THROUGH THURSDAY/... Sunday: Rain-free conditions will continue for one more day. The surface high will shift over the Atlantic, and deep layered ridging will prevail across the region. This scenario will support a return to above- normal temperatures middle/upper 80s common, and a few inland GA locales could top out around 90F. On the beaches, the sea breeze should hold temperatures in the 70s. Monday and Tuesday: Another cold front will cross the region. Ahead of the front, guidance depicts at least scattered showers/ thunderstorms Monday into Monday night. Medium range depictions of limited instability suggest a low chance for severe weather. Tuesday, the front is expected to push through then stall just south of the region, and possible scenarios range from lingering moisture and isolated/scattered showers to stronger high pressure pushing most moisture/precipitation south of the region. The latest forecast settled on slight chance PoPs north/chance PoPs south, but adjustments will almost certainly be required within subsequent forecasts. Temperatures in the middle/upper 80s Monday should cool slightly into the lower/middle 80s Tuesday. Wednesday and Thursday: The stationary front/associated baroclinic zone will persist over the southeast CONUS, and moisture transport/a series of shortwaves should support a more general chance for showers/thunderstorms. The main upper trough should advance through the region with a continued chance for showers/thunderstorms Thursday. The potential for severe weather may remain low, as a weak wedge regime could hold instability south of the region. Also, due to uncertainty regarding timing/coverage of precipitation, PoPs are capped at chance for this period, but high PoPs could be required for at least part of the time. Due to clouds/precipitation, high temperatures should remain below normal in the 70s, and cooler temperatures are possible within the wedge over northern/inland counties. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... 18Z TAFs: VFR. Gusty WNW winds will develop late in the TAF time period. Extended Aviation Outlook: Expect gusty WNW winds Friday afternoon. VFR through Sunday. Flight restrictions are possible early next week. && .MARINE... Rest of Today: A front is located to our S/SE with weak low pressure east of our area. This has caused an initial weakening of the gradient and winds. But the sea breeze is kicking in this afternoon. Winds will be at or below 15 kt with seas 2-3 ft. Tonight: The aforementioned low will deepen a few millibars as it lifts east and northeast, allowing for a decent climb in pressure overnight, along with increasing cool advection. This will generate winds that eventually shift to the W and NW, increasing quite a bit after midnight, peaking at 15-20 kt on the Georgia waters late, and generally 15 kt or less elsewhere. The offshore flow will limit how large seas can get, so 3 or 4 ft looks to be the maximum at this stage. Friday through Tuesday: Between low pressure northeast of our area and dry high pressure building from the west/northwest, west to northwest winds could gust around 25 knots Friday/Friday evening, and Small Craft Advisories will likely be required for most/all coastal waters. Seas of 3-5 feet will prevail Friday into Friday night, and seas as high as 6 feet cannot be ruled out beyond 20 nm. As high pressure shifts over the waters later Friday night through Saturday, NW winds should back to SW and diminish below SCA levels. Seas will subside to 1-3 feet. Then, high pressure will shift into the Atlantic, and S/SW winds will increase to at least 15-20 knots, with gusts to 25 knots and associated SCAs possible. Seas will build to at least 3-5 feet. These conditions will persist until a cold front crosses the waters Monday night/early Tuesday, and winds shift to the N. After cold fropa, seas should subside to 2-3 feet. && .FIRE WEATHER... We're currently coordinating with our fire weather partners regarding the expected fuel candidness, which will determine whether we need a Fire Danger Statement Friday or a Fire Weather Watch. Friday: West-northwest winds will likely gust to around 30 mph during the afternoon, and afternoon relative humidity values are expected to drop to 25-30 percent at many locations, leading to increased fire potential. However, recent rainfall has raised fuel moisture in many areas, and this could limit the overall fire danger. Saturday: Relative humidity could fall into the 20-25 percent range inland, but wind gusts should remain capped at 15-20 mph. Sunday: Atlantic high pressure could contribute to south-southwest winds gusting around 25 mph, and inland relative humidity could fall into the 25-30 percent range. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM... LONG TERM... AVIATION... MARINE... FIRE WEATHER...
Hazardous weather outlook, May 6, 3:28 AM EDT, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 328 AM EDT Thu May 6 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>044-047>052-070730- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Jasper-Beaufort- Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley- 328 AM EDT Thu May 6 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ045-070730- Inland Berkeley- 328 AM EDT Thu May 6 2021 This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Lake Winds: West-northwest winds could gust to around 25 knots on Lake Moultrie late Friday morning into Friday evening. A Lake Wind Advisory could eventually be issued. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
Nearby
Fire Weather Watches in Georgia, 2021Fire Weather Watches in South Carolina, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.